First Treatment of Peg: Hey guys! So I had my... - MPN Voice

MPN Voice
5,826 members7,970 posts

First Treatment of Peg

Mackydee123
Mackydee123

Hey guys!

So I had my first jab yesterday 45mcg, platelets at 1072. I had no initial reaction to the interferon jab, and after 30 mins of sitting in the clinic I left feeling nicely stoned. Within about 20 mins I was really hot but this subsided and I reached home in good form. I’ve had some side effects mostly slow coming on. Bit of a temp which is stable now, weakness in arms and legs but still able to get around. A weird tiredness, walking from one room to the other is like a workout and then I can feel my heart beating in 3D (not fast, not slow, just amplified) which eases once I rest. I have a fuzziness about me which I think means no essay writing for me for today! I woke in the early hours a few times and felt a little breathless, like I had to make an effort to breath or I might forget but that passed too. It’s a bit like every single part of my body is overwhelmed at the minute, but not in a dark way.

All in all I feel very delicate but very much ok, there’s nothing too alarming! I think/hope these will subside and I’ll handle this drug well 😃

Kerry :-)

16 Replies
oldestnewest

Hi Kerry,

It sounds like you have the right attitude for starters which will go along way. I'm sure you'll be fine, here's to hoping the mild symptoms wear off quickly and allow you to get on with your studies ;)

Interesting to hear your point of view of first impressions of peg, as I may need it as of yet.

Rest well for the weekend.

Barry

Mackydee123
Mackydee123 in reply to P-O-T-S

Hi Barry, I do have high hopes for this drug as I want my platelets down and my energy levels back so I was very pleased that so far (on the low dose) I am able to weather the side effects. I think it’s a case of you can or you really can’t and it’s just not for you. I was actually able to get some light study done yesterday after all.

Are you looking at taking Peg or what care plan are you on?

Kerry :-)

P-O-T-S
P-O-T-S in reply to Mackydee123

Hi Kerry,

That's great news sound like you'll be ok on Peg. Hopefully, it will help.

I'm not currently on any plan, I have my appointment tomorrow with my heam for the results of the BMB as I'm still kinda undiagnosed. Initially presumed to have PV but then my FBC changed within a few weeks so it's all a bit of a mystery at the minute.

Good luck going forward with your treatment.

Barry

Sounds about a good explanation of the feelings I got when I first started interferon, I found them side effects you mention to subside after a while but I got very bad depression on it after bit and had to stop but everyone reacts differently to treatments I am now on jakafi but I don't think any of these treatments will be a walk in the park from my experiences, sounds like your doing ok just keep positive....... Blessed

Hi Kerry,

I've been on Peggy for about a year now, started at 90 and now at 135. Think I understand all the symptoms you mention but I don't think they have affected me to much.

General tiredness has effected me but I don't know if that is the meds, the condition or just bad lifestyle.

I also noticed mood swings / short depressive episodes but they always sorted them selves out. My working theory is that they happen when the dust changes but once you get used to it at that level they go away.

Best of luck

Thanks Matt and Rastavapa!

I was symptom free for most of the afternoon yesterday just had heightened senses but last nite I was on a tightrope!! I would tend to suffer anxiety more than depression and I could not get to sleep for the life of me! Was convinced I was going to have a heart attack and I could not get the thought out of my head just keep fixating on it. I was able to tell myself it was the drug tho so persevered and finally fell over about 05:30!

A wee tip for anyone who cannot get to sleep because of worrying thoughts/anxiety/nightmares. First, try facing the other way, but don’t just roll over, actually sit up open your eyes and then lie back down facing the opposite direction. If that doesn’t work, flip your pillow to the bottom of the bed and completely change your sleeping direction. I learned this as a teenager, just remembered about it in the early hours and it still works today! Not sure how but it seems to reset your thoughts.

Back to no symptoms this morning 👍

Kerry :-)

Hi Kerry, had you injected at night you would have slept through these initial symptoms. You can try that next time. I remember the 3D heartbeat on my first injection, nice way to describe it! The symptoms you describe will disappear in future injections at that dose. Hopefully, you will reach a stage where you feel nothing at all after injecting - that is where I am. After 2.5 years, the injection is part of my routine and I oddly look forward to it! Keep well. Susana x

Mackydee123
Mackydee123 in reply to Susana7

Thanks Susana! I’m kind of enjoying the little bursts of energy I’m getting, hoping that will balance out and become the norm! At the minute it’s all or nothing with the energy levels. I will be objecting at night when I get the meds home with me but the first was done at the clinic by the nurse straight after work, the second will be done again at the clinic by me and then I can change the routine.

All in all it’s quite endurable.

Kerry :-)

Hi Mackydee 123

I’m very interested in you post. I have ET. My HB is currently hovering At 104. My platelets are over 400 and I’m on 17 tablets of hydroxicarbomide a week. I am really struggling with poor quality of life due to fatigue. I am contemplating trying a different drug. Your post is now making me reconsider.

What was your reason for Pegs?

Regards

Mackydee123
Mackydee123 in reply to Wyebird

Hi Wyebird, it was my consultant that recommended the Pegs (1 injection per week 45mcg) because of my age (39) and because I was starting to have migraines otherwise they were happy for me to just continue on Aspirin.

I was convinced that the high platelet count (1072) was the cause of my fatigue all along so I researched all the meds and figured if I had to go on one Pegs was probably the best (immunotherapy as opposed to chemotherapy) and because I read that in some rare cases it can cause totally cellular remission! How great would that be!

My consultant told me that for some people it is the platelet number that causes the fatigue and in others it’s just the mechanics of the disease itself and numbers don’t count. Either way, the Pegs is keeping me awake! So I’m happy enough, still taking my drops of B12 tho 👍.

If I can help with anything else just let me know.

Kerry :-)

Elab
Elab in reply to Mackydee123

What’s B12? Can u let me know pls

. Iam et jak + and pre Myelofibrosis .

Mackydee123
Mackydee123 in reply to Elab

Hi Elab, it’s vitamin B12 in Liquid format, it’s a hi concentration (much higher than the multivitamin tablets or Vit B complexes you get in Boots) you drop it under your tongue, let it sit for a few seconds and then swallow. It has certainly been helping my fatigue levels for sure! Check with your Cons if it’s ok for you to take it (I’m taking 2000u) you can get it in Holland and Barrett’s.

Kerry :-)

Elab
Elab in reply to Mackydee123

Many thanks will check with my doc x

Thankyou so much for your reply, I take b12 and chia seeds that are high in iron. I think my fatigue is a combination of low HB ET and hydroxicarbomide. I’m always in floods of tears if one of the counts is not promising. Then I regret my breakdown as I know there are so many people worse off than me. You included. I was just short of 60yrs when diagnosed, unlike you. I was just so convinced I’d grow old disgracefully.

Mackydee123
Mackydee123 in reply to Wyebird

I’m sure you will still grow old disgracefully! 😁 I intend to go out with a G&T in one hand 🍸 I can’t take iron as I have one of a set of ‘celtic’ genes that result in too much iron in the body, whatever the opposite of anaemia is! I don’t suffer from this, but I have plenty of iron stored in my body and when I take supplements it messes my blood tests up and raises false flags lol! It never rains but it pours!

If the Hydroxy isn’t working for you, ask for a medication review, there are other options and more in the final stages of clinical trial! Fatigue is the absolute worst...I know that magnesium is also a good reliever but my Con wants me to avoid it for now until I’m settled on Peg. Some people swear by it!

Hope you find something to alleviate the fatigue and give you your bounce back.

Kerry :-)

Yes apparently I have all ingredients but unable to make iron, that’s why as yet I can’t have iron tablets but chia seeds are a food high in iron. The haemo seems happy with me taking that x

You may also like...